Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Getting sharp pain in belly button and ribs. What is causing this?

Answered by
Dr.
Dr. Rajesh Gajwani

Orthopaedic Surgeon

Practicing since :1975

Answered : 72 Questions

default
Posted on Tue, 11 Dec 2012 in General Health
Question: i've got sharp pain above my belly button, and it goes up to my left ribs, and sometimes some pain on my right side what could it be?
doctor
Answered by Dr. Rajesh Gajwani 2 hours later
Hi,
Thanks for your query.

After reading your symptoms i feel that you may be suffering from chronic giardiasis / parasitic infection for which you need certain investigations done such as stool examination and USG abdomen for a definitive diagnosis.

Meanwhile you can take over the counter medication for pain.

I would recommend you to consult either your physician for the same. These are easily treatable.
Hope this answers your query.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  

Recent questions on  Diarrhea

doctor1 MD

A friend of mine was suffering from kidney failure. She went on dialysis and improved so much that the doctor decided to remove her from it for a week as a trial run. She got sick with nausea, diarrhea, and dehydration and is now in the hospital. Can you tell me what is going on?

doctor1 MD

had intercourse with my husband one day after my fertile window, next day which was last Friday started having diarrhea and cramps late Fri night and early Sat morning. Diarrhea stopped but diarrhea like cramps still woke me up during the night and periodically during the day today.

could this be a sign of conception?

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

My daughter is only 15 years old and she has been having problems with bladder and kidney infections since she in the third grade. The doctors think she might have innerstitial cystitis. She pees every 5 minutes and and has a lot of pain and burning in her bladder and her kidneys. She was checked for a kidney and bladder it was negative. She has a lot of constipation and diarrhea. I think she might have IBS. I have a lot of research on leaky gut syndrome and she has a lot of the symptoms. She has to have some tests done to find out what is going on. These doctors just seem to be dragging their feet. We are very desperate please us thank you Nicole teague

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.